Thunderstorm Wind, Gage
- When
- July 18, 7:20 PM CST
- Where
- Gage County, Beatrice
- Measured
- 60 kt (69 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.267, -96.733
Thunderstorm wind gusts downed trees and power lines in Beatrice.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 18, 2:25 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT WED JUL 18 2001 MAIN FORECAST CHALLENGE IS TSTM THREAT...MAINLY TNGT. AVN/ETA REALLY CLOSE WITH MAIN DETAILS AND WILL FOLLOW THOSE MODELS. SHORT TERM...SUBTROPICAL MOISTURE CONTS STREAMING OVR ERN NEBR/SWRN IA WITH MAIN SFC BNDRY ALNG KS BORDER NEAR BIE AT 20Z. OTHER WEAKER SFC BOUNDARY OVR NERN NEBR SEEMED TO BE LOSING ITS IDENTITY. LATEST LAPS ANLYS SHOWD OVR 5000 J/KG SBCAPE BUT CIN WAS STILL MODERATE. ELEVATED SHOWERS/ISOLD THUNDER CONTD TO MOV E TO W JUST N OF THE BNDRY OVR SERN ZONES. 18Z MESOETA CONTD GENERAL TREND FM 12Z ETA/AVN IN DVLPG CONVECTION ALONG SERN NEBR BNDRY THIS EVENING THEN DROPPG IT SEWD OVERNIGHT. CORFIDI VECTORS ALSO POINTED TO A SSE MOVEMENT LATER TNGT. SO WOULD EXPECT EITHER ELEVATED ACTIVITY TO BECOME MORE INTENSE THIS EVENING AS LOW LVL JET INCREASES OR OTHER STORMS TO DVLP IN VCNTY OF FNT. WL PRBLY GO JUST SCT TSTMS SERN NEBR SINCE ONGOING ELEVATED CONVECTION IS STILL IN PROGRESS. CLOUDS KEPT MAJORITY OF AREA FM REACHING HEAT ADVSRY CRITERIA THIS AFTN AND CONVECTION/OUTFLOW SHOULD PUSH MOST READINGS LOW ENOUGH BELOW THE 80 HEAT INDEX TNGT. MAV/FWC COMPROMISE LOOKS GOOD FOR LOWS TNGT. ON THU...NO BASIC CHANGE TO SYNOPTIC PATTERN ALTHOUGH UPR RIDGE BUILDS SLIGHTLY. ALTHOUGH INSTABILITY AND CAPE FCST FM ETA IS SIMILAR TO THAT OF THIS AFTN...CIN IS FCST TO BE A LITTLE HIGHER. THUS WILL DROP POPS FOR THU AFTN ALL BUT THE SE. SERN ZONES RMN UNDER THE HIGHER MID LVL MOISTURE BAND AND PSBL OUTFLOW FM THIS EVENINGS CONVECTION COULD RMN THERE. WL KEEP PREV FCST HIGHS WHICH LOOK REASONABLE UNLESS MOCLDY SKIES REPEAT. THU NGT/FRI...AGAIN NO BIG CHANGES TO PTN AND TEMPS EXPECTED. GENERALLY WENT WITH PERSISTENCE WITH HIGHS ALONG WITH SMALL POPS. MAYBE A LITTLE HIGHER POPS NWRN ZONES FRI NGT AS WK FRONT FCST TO APPROACH THAT AREA. 6 .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 544 PM CDT WED JUL 18 2001 STORM SPOTTERS MAY BE NEEDED LATE THIS EVENING AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. MOIST AND VERY UNSTABLE AIR MASS CONTINUES TO OCCUR OVER THE AREA. A BOUNDARY EXTENDS FROM NEAR AURORA TO LINCOLN TO JUST SOUTH OF THE OMAHA METRO AREA. THIS IS LIKELY THE AREA WHERE NEW THUNDERSTORMS MAY DEVELOP. WITH SUCH HIGH INSTABLITY...THUNDERSTORM DEVELOPMENT MAY BE RAPID AND QUICKLY BECOME SEVERE. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS AS THE STORMS MOVE EAST. THERE IS A POSSIBILTY THAT AN ISOLATED TORNADO MAY OCCUR...SPECIALLY IN SOUTHWEST IOWA...WHERE SHEAR PROFILES ARE MORE FAVORABLE. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
727 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....!
0711 PM 5 SW FAIRBURY NE 70 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
752 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 5 E FAIRBURY NE 70 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0720 PM 5 E FAIRBURY NE WIND DAMAGE
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT. SHED
DESTROYEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
819 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 2 S ELLIS NE 70 MPH TSTM GUST
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT.
0755 PM 2 S ELLIS NE WIND DAMAGE
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0757 PM 1 E HARBINE NE 60 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0757 PM 1 W ELLIS NE WIND DAMAGE
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT. LARGE TREE
DOWN.The Omaha radar (KOAX), 121 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed trees and power lines in Beatrice.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258704.